Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 251, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2008, 9:20 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 26, 2008, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Frontier County, NE, Lincoln County, NE
The radar
The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:28 PM CDT | HAIL 0.75 | 7 Ese Stockville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270220
SVRLBF
NEC063-111-270300-
/O.NEW.KLBF.SV.W.0251.080627T0220Z-080627T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1000 PM CDT
* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MOOREFIELD TO STOCKVILLE TO 6 MILES WEST OF MEDICINE CREEK
RESERVOIR STATE RECREATION AREA...OR ALONG A LINE EXTENDING FROM 14
MILES NORTHEAST OF CURTIS TO 8 MILES SOUTHEAST OF CURTIS TO 18
MILES SOUTHEAST OF CURTIS...AND MOVING EAST AT 27 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 930 PM CDT...
EUSTIS BY 955 PM CDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4033 10045 4089 10046 4089 10021 4070 10020
4070 9998 4069 9997 4044 9997 4044 9999
4043 10007 4036 10007 4034 10009
TIME...MOT...LOC 0220Z 268DEG 24KT 4077 10028 4056 10038
4041 10032
$$
JWS2 follow-up statements
000
WWUS53 KLBF 270238
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT THU JUN 26 2008
NEC063-111-270300-
/O.CON.KLBF.SV.W.0251.000000T0000Z-080627T0300Z/
LINCOLN NE-FRONTIER NE-
938 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EASTERN FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 23 MILE MARKER 110
TO HIGHWAY 18 MILE MARKER 20 TO 7 MILES EAST OF MEDICINE CREEK
RESERVOIR STATE RECREATION AREA...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHEAST OF CURTIS TO 17 MILES EAST OF CURTIS TO 27 MILES
SOUTHEAST OF CURTIS...MOVING EAST AT 28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 18 MILE MARKER 30 BY 950 PM CDT...
EUSTIS BY 955 PM CDT...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4033 10045 4089 10046 4089 10021 4070 10020
4070 9998 4069 9997 4044 9997 4044 9999
4043 10007 4036 10007 4034 10009
TIME...MOT...LOC 0238Z 268DEG 24KT 4075 10021 4055 10018
4039 10008
$$
JWS783
WWUS53 KLBF 270301
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT THU JUN 26 2008
NEC063-111-270308-
/O.EXP.KLBF.SV.W.0251.000000T0000Z-080627T0300Z/
LINCOLN NE-FRONTIER NE-
958 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 1000 PM CDT...
AT 958 CDT...DOPPLER RADAR INDICATED THAT THE STORMS THAT PROMPTED
THE WARNING HAD MOVE EAST OUT OF THE COUNTIES.
HOWEVER...THUNDERSTORMS WILL REMAIN ACROSS THE AREA THROUGH 11 PM
CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4033 10045 4089 10046 4089 10021 4070 10020
4070 9998 4069 9997 4044 9997 4044 9999
4043 10007 4036 10007 4034 10009
TIME...MOT...LOC 0258Z 268DEG 24KT 4075 10003 4055 10000
4039 9991
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:26 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 .DISCUSSION... ...STRONG TO SEVERE WEATHER IS THE MAIN FOCUS TODAY... LNX WSR-88D RADAR SHOWING SEVERAL BOUNDARIES ACROSS THE REGION. ITS ONLY A MATTER OF TIME BEFORE THE BOUNDARY LITES UP. 18Z KLBF SOUNDING SHOWED UNSTABLE CONDITIONS BUT A STRONG CAP AND DRY CONDITIONS...PW/S LESS THAN AN INCH...HOWEVER THIS WAS ON THE DRY SIDE OF BOUNDARIES. SURFACE DEW PT JUMPED FROM 48 TO 60S AFTER A BOUNDARY SURGED NORTH OF THE AIRPORT. MEANWHILE MID LEVEL WAVE...COLD FRONT...IS PUSHING INTO WESTERN S DAKOTA AND IS RACING SOUTHEAST. EARLY THIS EVENING ISOLATED TO SCATTERED STORMS ARE EXPECTED...HOWEVER OVERNIGHT WITH THE HELP OF WAVE RIDING SOUTHEAST ACROSS N CENTRAL...A MORE WIDESPREAD CONVECTIVE CLUSTER IS EXPECTED. SEVERE THREATS WILL BE LARGE HAIL AND POSSIBLY TORNADOES EARLY ON...ESPECIALLY IF A STORM IS NEAR A BOUNDARY. THEN LARGE HAIL AND WIND OVERNIGHT. BEHIND COLD FRONT TEMPS ALOFT COOL WITH STEEP LAPSE RATES DEVELOPING. THIS WILL CONTINUE THE CHANCE FOR WEAKER STORMS TOMORROW AS TEMPERATURES WARM INTO THE UPPER 70S TO MID 80S. FOR THE WEEKEND A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS...AND IS EXPECTED TO PUSH THE THUNDERSTORM ACTIVITY NORTHEAST OF THE FORECAST AREA. TEMPERATURES ALSO ON THE WAY UP. HAVE GONE CLOSE TO GUIDANCE WITH LIMITED CLOUDS. IT REMAINS POSSIBLE FOR THE STRAY THUNDERSTORM TO FORM THIS TIME OF YEAR...BUT WILL KEEP FORECAST DRY FOR NOW. NEXT WEEK RIDGE BEGINS TO FLATTENS WITH A RETURN TO AN ACTIVE PATTERN...ESPECIALLY BY MID WEEK. TEMPERATURES REMAIN SEASONAL WITH 80S TO MID 90S. && .AVIATION... SCATTERED STRONG TO SEVERE CONVECTION ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL LEAD TO MVFR CONDITIONS NEAR THE STORMS WITH CIGS DROPPING BELOW 3KFT AGL AND VSBYS BEING REDUCED IN THE HEAVY RAIN SHOWERS. HAIL AND WIND THREATS WILL ALSO BE PRESENT TO LIGHT AIRCRAFT NEAR THESE STORMS. OUTSIDE THE STORM AREAS VFR CONDITIONS SHOULD BE PRESENT WITH A HIGH CLOUD DECK ASSOC WITH REMNANT THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/13
Hazardous weather outlook, Jun 26, 3:26 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT THU JUN 26 2008 /226 PM MDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS. NUMEROUS SURFACE BOUNDARIES WERE MOVING AND INTERSECTING ACROSS THE SANDHILLS AND CENTRAL NEBRASKA. THE LIFT ASSOCIATED WITH THESE COLLIDING BOUNDARIES WILL ALLOW THE VERY UNSTABLE LOW LEVEL AIR TO BE FORCED UPWARD WHERE WIND CONDITIONS ALOFT WILL BE FAVORABLE FOR ROTATING THUNDERSTORMS. AS A RESULT LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN THREAT AREA LATE THIS AFTERNOON LOOKS TO BE NEAR NEAR AND EAST OF A LINE FROM BRADY TO MULLEN TO MERRIMAN WHERE THE MAIN SURFACE BOUNDARY EXISTS. OTHER ONGOING STORMS WILL MOVE OFF THE HIGHER TERRAIN TO THE WEST AND MOVE INTO THE PANHANDLE AND SOUTHWEST NEBRASKA...AND MAY ALSO BE CAPABLE OF PRODUCING SEVERE WIND GUSTS OVER 60 MPH AND LARGE HAIL. THERE IS ALSO SOME INDICATION A LARGE CLUSTER OF STORMS WILL MOVE OUT OF SOUTH DAKOTA TOWARD NORTH CENTRAL NEBRASKA DURING THE EARLY MORNING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FRIDAY...BUT LIMITED INSTABILITY SHOULD LIMIT THE SEVERE WEATHER THREAT. AS DRIER AND MORE STABLE AIR FILTER IN BEHIND THE FRONT THUNDERSTORM DEVELOPMENT LOOKS TO BE SUPPRESSED INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK AS ANOTHER SYSTEM APPROACHES THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jun 26, 8:14 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 W NORTH PLATTE 41.13N 100.79W
06/26/2008 E60.00 MPH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 17 SSW VALENTINE 42.65N 100.68W
06/26/2008 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST 3 N NORTH PLATTE 41.18N 100.77W
06/26/2008 E60 MPH LINCOLN NE BROADCAST MEDIA
&&
BTAYLORLocal storm report, Jun 26, 8:48 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 ENE NORTH PLATTE 41.16N 100.70W
06/26/2008 E0.75 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 8 N KEYSTONE 41.34N 101.59W
06/26/2008 E0.75 INCH KEITH NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 9:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 14 SW STOCKVILLE 40.39N 100.57W
06/26/2008 E0.75 INCH FRONTIER NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 40 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 49 min |
| Jun 26, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 26, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 62 min |
| Jun 26, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 52 min |
| Jun 26, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 48 min |
| Jun 26, 8:19 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jun 26, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
| Jun 26, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 21 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 47 min |
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 26, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 50 min |
| Jun 26, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 14 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.